• Users Online: 93
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 9  |  Issue : 3  |  Page : 439-441

An unusual case of methemoglobinemia resulting from self-administration of nitrobenzene in a psychiatric patient


1 Department of Emergency Medicine, Vinayaka Mission's Kirupananda Variyar Medical College & Hospital, Salem, Tamil Nadu, India

Correspondence Address:
Dr. Chanjal Koonampadan Sathyan
Department of Emergency Medicine, Vinayaka Mission's Kirupananda Variyar Medical College & Hospital, Salem 636308, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/mgmj.mgmj_129_22

Rights and Permissions

Nitrobenzene, when consumed in large enough doses, can cause methemoglobinemia. By reducing oxygen unloading and oxygen binding, methemoglobinemia reduces oxygen delivery. This is a case of 55-year-old man who is a known case of psychiatric disorder was brought to the emergency room with an alleged history of deliberate consumption of nitrobenzene liquid approximately 10 mL in the morning of the day at his residence. He also instilled 2 drops in the right ear and was taken to a private hospital where the initial management with gastric lavage, multidose activated charcoal and methylene blue was given. He was then referred to the government tertiary care setting for further management. Prompt intravenous methylene blue treatment increases PaO2 in patients with methemoglobinemia.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed192    
    Printed12    
    Emailed0    
    PDF Downloaded19    
    Comments [Add]    

Recommend this journal